Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 20, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 8, 2020, 5:56 PM CDT for 8 counties in Illinois. It was in force for 49 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 5:56 PM CDT (22:56 UTC)
- Expired
- Apr 8, 2020, 6:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Champaign County, IL, Christian County, IL, Douglas County, IL, Macon County, IL, Moultrie County, IL, Piatt County, IL, Sangamon County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 5:56 PM CDT | TSTM WND DMG | Argenta, IL | TRAINED SPOTTER REPORTED POWER POLES DOWN. |
| Apr 8, 6:00 PM CDT | TSTM WND DMG | Bement, IL | NUMEROUS POWER POLES AND POWER LINES WERE BLOWN DOWN ALONG ROUTE 105 BETWEEN BEMENT AND MONTICELLO. |
| Apr 8, 6:02 PM CDT | TSTM WND DMG | 2 Wsw Bement, IL | TREES BLOWN AND POWER LINES DOWN REPORTED BY TRAINED SPOTTER. |
| Apr 8, 6:02 PM CDT | TSTM WND GST 80 | 2 Wsw Bement, IL | TRAINED SPOTTER REPORTED 70-80 MPH ESTIMATED WINDS. |
| Apr 8, 6:05 PM CDT | TSTM WND DMG | 5 N Lovington, IL | A POWER POLE WAS SNAPPED ON HIGHWAY 36. |
| Apr 8, 6:07 PM CDT | TSTM WND DMG | 1 W Hammond, IL | A WALL WAS BLOWN OUT OF A POLE BARN. |
| Apr 8, 6:10 PM CDT | TSTM WND DMG | 3 W Pesotum, IL | THREE TO FIVE POWER POLES WERE BLOWN DOWN WEST OF PESOTUM AT COUNTY ROAD 100 AND US HIGHWAY 45. |
| Apr 8, 6:12 PM CDT | TSTM WND DMG | 3 Nw Taylorville, IL | |
| Apr 8, 6:13 PM CDT | TSTM WND DMG | Pesotum, IL | SEVERAL ONE-FOOT DIAMETER BRANCHES WERE BLOWN DOWN |
| Apr 8, 6:13 PM CDT | TSTM WND DMG | Pesotum, IL | SEVERAL ONE-FOOT DIAMETER BRANCHES WERE BLOWN DOWN. |
| Apr 8, 6:18 PM CDT | TSTM WND DMG | 1 S Argenta, IL | SEMI BLOWN OFF INTERSTATE 72 NEAR MILE POST 150. FROM COUNTY EM. |
| Apr 8, 6:25 PM CDT | TSTM WND GST 61 | 1 Wnw Chesterville, IL | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 1 WNW CHESTERVILLE. MESONET STATION FW5656 ARCOLA. |
| Apr 8, 6:25 PM CDT | NON-TSTM WND GST 61 | 1 Wnw Chesterville, IL | MESONET STATION FW5656 ARCOLA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 3:08 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
619
WUUS53 KILX 082256
SVRILX
ILC019-021-041-115-139-147-167-173-082345-
/O.NEW.KILX.SV.W.0020.200408T2256Z-200408T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
556 PM CDT Wed Apr 8 2020
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Christian County in central Illinois...
Southeastern Sangamon County in central Illinois...
Moultrie County in central Illinois...
Northwestern Shelby County in central Illinois...
Southern Piatt County in central Illinois...
Southern Champaign County in east central Illinois...
Western Douglas County in east central Illinois...
Macon County in central Illinois...
* Until 645 PM CDT.
* At 556 PM CDT, severe thunderstorms were located along a line
extending from near Monticello to near Macon to near Pawnee, moving
east at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Decatur, Taylorville, Monticello, Tuscola, Sullivan, Mount Zion,
Rochester, Forsyth, Tolono, Villa Grove, Arthur, Moweaqua, Bement,
Kincaid, Cerro Gordo, Harristown, Bethany, Long Creek, Atwood and
Warrensburg.
This includes the following highways...
Interstate 57 between mile markers 208 and 226.
Interstate 72 near mile marker 106, and between mile markers 112 and
164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3965 8844 3965 8847 3960 8853 3934 8941
3935 8953 3952 8953 3982 8957 3990 8914
4006 8871 3994 8797
TIME...MOT...LOC 2256Z 289DEG 39KT 4006 8862 3977 8906 3963 8951
HAIL...1.00IN
WIND...70MPH
$$
373 follow-up statements
174
WWUS53 KILX 082317
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
617 PM CDT Wed Apr 8 2020
ILC167-082324-
/O.CAN.KILX.SV.W.0020.000000T0000Z-200408T2345Z/
Sangamon-
617 PM CDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANGAMON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and east central Illinois.
LAT...LON 3965 8844 3965 8847 3960 8853 3934 8941
3935 8953 3958 8953 3975 8900 4003 8853
3994 8797
TIME...MOT...LOC 2314Z 289DEG 39KT 4002 8846 3973 8890 3959 8935
$$
ILC019-021-041-115-139-147-173-082345-
/O.CON.KILX.SV.W.0020.000000T0000Z-200408T2345Z/
Christian-Moultrie-Shelby-Piatt-Champaign-Douglas-Macon-
617 PM CDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CHRISTIAN...MOULTRIE...NORTHWESTERN SHELBY...SOUTHERN PIATT...
SOUTHERN CHAMPAIGN...WESTERN DOUGLAS AND SOUTHEASTERN MACON
COUNTIES...
At 614 PM CDT, severe thunderstorms were located along a line
extending from near White Heath to near Mount Zion to near
Jeisyville, moving east at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Decatur, Taylorville, Tuscola, Sullivan, Mount Zion, Tolono, Villa
Grove, Arthur, Moweaqua, Bement, Kincaid, Cerro Gordo, Bethany, Long
Creek, Atwood, Assumption, Blue Mound, Macon, Lovington and
Morrisonville.
This includes Interstate 57 between mile markers 208 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3965 8844 3965 8847 3960 8853 3934 8941
3935 8953 3958 8953 3975 8900 4003 8853
3994 8797
TIME...MOT...LOC 2314Z 289DEG 39KT 4002 8846 3973 8890 3959 8935
HAIL...1.00IN
WIND...70MPH
$$
37309
WWUS53 KILX 082335
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
635 PM CDT Wed Apr 8 2020
ILC115-147-082345-
/O.CAN.KILX.SV.W.0020.000000T0000Z-200408T2345Z/
Piatt-Macon-
635 PM CDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PIATT AND
SOUTHEASTERN MACON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and east central Illinois.
LAT...LON 3965 8844 3965 8847 3960 8853 3934 8941
3965 8872 3994 8815 3994 8797
TIME...MOT...LOC 2335Z 289DEG 39KT 3995 8819 3966 8863 3952 8908
$$
ILC019-021-041-139-173-082345-
/O.CON.KILX.SV.W.0020.000000T0000Z-200408T2345Z/
Christian-Moultrie-Shelby-Champaign-Douglas-
635 PM CDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN CHRISTIAN...CENTRAL MOULTRIE...NORTHWESTERN
SHELBY...SOUTHEASTERN CHAMPAIGN AND WESTERN DOUGLAS COUNTIES...
At 635 PM CDT, severe thunderstorms were located along a line
extending from near Philo to near Lovington to Assumption, moving
east at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Tuscola, Sullivan, Villa Grove, Arthur, Bethany, Bourbon, Garrett,
Longview, Chesterville, Cadwell and Kirksville.
This includes Interstate 57 between mile markers 208 and 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3965 8844 3965 8847 3960 8853 3934 8941
3965 8872 3994 8815 3994 8797
TIME...MOT...LOC 2335Z 289DEG 39KT 3995 8819 3966 8863 3952 8908
HAIL...1.00IN
WIND...70MPH
$$
37599
WWUS53 KILX 082343
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
643 PM CDT Wed Apr 8 2020
ILC019-021-041-139-173-082353-
/O.EXP.KILX.SV.W.0020.000000T0000Z-200408T2345Z/
Christian-Moultrie-Shelby-Champaign-Douglas-
643 PM CDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHRISTIAN...
CENTRAL MOULTRIE...NORTHWESTERN SHELBY...SOUTHEASTERN CHAMPAIGN AND
WESTERN DOUGLAS COUNTIES WILL EXPIRE AT 645 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and east central Illinois.
LAT...LON 3965 8844 3965 8847 3960 8853 3934 8941
3965 8872 3994 8815 3994 8797
TIME...MOT...LOC 2343Z 289DEG 39KT 3993 8812 3964 8856 3950 8901
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:21 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Apr 8, 2:21 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 221 PM CDT Wed Apr 8 2020 .SYNOPSIS... Issued at 221 PM CDT Wed Apr 8 2020 A strong cold front will cross the area late this afternoon and evening, bringing a good chance for thunderstorms. Severe storms are possible, with very large hail and damaging wind gusts being the primary threats. Windy and much colder air will follow the frontal passage, for Thursday. Spotty rain showers will also be possible on Thursday. && .SHORT TERM...(This evening through Thursday) ISSUED AT 221 PM CDT Wed Apr 8 2020 Main concern is potential of severe storms late this afternoon and evening. A low pressure system is projected to slide east across northern Illinois, with a cold front rotating around to the south of the low with increasing speed this evening. Deep layer moisture is lacking with the expected line of storms, similar to yesterday. However, we are not expecting a cap to limit the updraft initiation. And the leading edge of this cold air mass will be steep, enhancing the initial push from ground level. An inverted-V sounding in the lowest 200-300 mb is pointing toward increased risk of damaging downburst winds. Instability is a bit lower than yesterday, with MLCAPEs of 1000-1500 J/kg, but 0-6km bulk shear of 60-75 KT will help support severe storm development. Sounding analysis shows strong omega in the cloud bearing layer and above, so once the storms start developing, updrafts will reach the equilibrium level quickly. Freezing level on the 18z KILX special sounding showed up at 9.4K FT, which supports large hail as well. The line progression looks to reach our NW counties from Knox to Schuyler between 3-4 pm, advancing quickly to the E-SE across central and SE Illinois. An approximate departure from our SE counties is timed in the high resolution models between 8-9 pm. A blast of NW winds will follow the front this evening, with 20-30 mph winds for a few hours. Winds will diminish after midnight before ramping back up Thursday morning. NW winds will approach Wind Advisory criteria Thursday afternoon (sustained 30 mph, and/or frequent gusts of 45-57 mph). Steep low level lapse rates and the passage of a 500mb tough axis will support cloud development during the heat of the day, with scattered rain showers Thursday afternoon. Better chances of rain showers will be north of I-72/74-Danville. Enough cold air aloft could trigger a few snow showers in northern Illinois, but did not introduce any snow into our forecast at this point. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 221 PM CDT Wed Apr 8 2020 Northwest winds will diminish Thursday evening, but remain 10-20 mph through the night. A chilly night is expected, with freezing temps forecast for nearly all of our CWA, except for along Highway 50 between Flora and Lawrenceville. The lows in that area should remain just above freezing. The sustained winds will reduce the chances of frost formation, but freezing temperatures would still cause damage to any sensitive budding vegetation where the growing season has started in portions of southeast Illinois. Friday will see sunny skies and continued chilly conditions, as a surface ridge center progresses south through the Plains. We will remain on the colder NE quadrant of that low, with highs in the upper 40s to low 50s. Upper level ridging on Saturday will start a warming trend for a couple days. However, rain chances will increase on Saturday as well, due to a warm frontal circulation developing across Illinois from low pressure developing in the western Plains. Rain chances will continue on Sunday as that low progresses toward southern Illinois, eventually passing to our east Sunday night. A few rumbles of thunder could develop Sunday afternoon and evening, depending on the position of the warm front and track of the low. Even colder air will settle into the area following that system, with lows Monday night through Wednesday night below freezing in our entire CWA. A few northern locations could even see lows in the mid 20s. While individual shortwaves are tough to time at this point, scattered rain showers and even spotty snow showers will be possible in the Monday night through Tuesday night time frame. Precip should end by Wednesday morning, as much below normal temperatures continue through Wednesday afternoon. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1242 PM CDT Wed Apr 8 2020 VFR conditions will prevail through around 21z this afternoon, then a line of strong to severe thunderstorms will rapidly advance across the area between 21z and 02z. Have continued the storm timing for about a 2 hour window where the worst conditions will be occurring. IFR vis in heavy rain could occur, although most vis reduction should be MVFR. A strong cold front will quickly bring an end to the rain, and northwest winds gusting 25-30 knots during the late evening through shortly after midnight. After the gusts subside for the remainder of the night, northwest winds will increase quickly tomorrow morning into the 15G30KT range. Higher gusts are likely Thursday afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Shimon SHORT TERM...Shimon LONG TERM...Shimon AVIATION...Shimon
Hazardous weather outlook, Apr 8, 3:07 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 307 PM CDT Wed Apr 8 2020 ILZ027>031-037-038-091200- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 307 PM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. ...SEVERE THUNDERSTORM WATCH UNTIL 9 PM... .DAY ONE...TONIGHT... Thunderstorms are expected late this afternoon. A few of them will be strong to severe, with large hail and damaging winds possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Northwest winds will gust up to 40 mph on Thursday, causing travel difficulty for high profile vehicles. Temperatures are expected to fall below freezing Thursday night, and again Monday night. This may damage sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 3 pm and 6 pm. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ036-040-041-091200- Fulton-Mason-Schuyler- 307 PM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. ...SEVERE THUNDERSTORM WATCH UNTIL 9 PM... .DAY ONE...TONIGHT... There is a slight risk of severe thunderstorms late this afternoon and early evening. Very large hail is the primary concern, along with damaging winds. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Northwest winds will gust from 35 to 40 mph on Thursday, causing travel difficulty for high profile vehicles. Temperatures are expected to fall below freezing Thursday night, and again Monday night. This may damage sensitive vegetation. Flooding on the Illinois River will continue for several more days from Havana to Beardstown. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 4 pm and 8 pm. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. A conference call for emergency managers will be held at noon. ILZ042>057-061>063-066>068-071>073-091200- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon- Menard-Morgan-Moultrie-Piatt-Richland-Sangamon-Scott-Shelby- Vermilion- 307 PM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. ...SEVERE THUNDERSTORM WATCH UNTIL 9 PM... .DAY ONE...TONIGHT... There is an enhanced risk of severe thunderstorms late this afternoon and early evening. Very large hail is the primary concern, along with strong damaging winds. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Northwest winds will gust up to 40 mph on Thursday, causing travel difficulty for high profile vehicles. Temperatures are expected to fall below freezing Thursday night, and again Monday night. This may damage sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 6 pm and 9 pm. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. A conference call for emergency managers will be held at noon. Barker
In the hours before
Local storm report, Apr 8, 4:56 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
456 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 1 N LEWISTOWN 40.41N 90.16W
04/08/2020 M0.75 INCH FULTON IL TRAINED SPOTTER
&&Special weather statement, Apr 8, 5:07 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Lincoln IL
507 PM CDT Wed Apr 8 2020
ILZ038-043>045-082245-
Piatt-De Witt-McLean-Champaign-
507 PM CDT Wed Apr 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIATT...NORTHEASTERN
DE WITT...SOUTHEASTERN MCLEAN AND NORTHWESTERN CHAMPAIGN COUNTIES
UNTIL 545 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near
Heyworth, or 9 miles south of Bloomington, moving east at 45 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Rantoul, Le Roy, Heyworth, Farmer City, Fisher, Thomasboro, Downs,
Saybrook, Bellflower, Arrowsmith, Ellsworth, Foosland, Dewey and
Moraine View State Park.
This includes the following highways...
Interstate 57 between mile markers 246 and 252.
Interstate 74 between mile markers 138 and 159.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and east central Illinois.
LAT...LON 4024 8901 4042 8903 4049 8846 4040 8846
4040 8817 4025 8815
TIME...MOT...LOC 2206Z 265DEG 38KT 4034 8892
37Local storm report, Apr 8, 5:21 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
521 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL SHERMAN 39.89N 89.61W
04/08/2020 M0.75 INCH SANGAMON IL TRAINED SPOTTER
&&
BARNESLocal storm report, Apr 8, 5:31 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 1 N LINCOLN 40.17N 89.37W
04/08/2020 LOGAN IL EMERGENCY MNGR
TWO TRACTOR TRAILERS OVERTURNED ON I-55 NORTH OF LINCOLN.
ONE AT MILE MARKER 123 AND ANOTHER NEAR MILE MARKER 119.
0520 PM TSTM WND GST LINCOLN 40.15N 89.37W
04/08/2020 E60.00 MPH LOGAN IL NWS EMPLOYEE
0523 PM HAIL SHERMAN 39.89N 89.61W
04/08/2020 M1.25 INCH SANGAMON IL TRAINED SPOTTER
&&
BARNESLocal storm report, Apr 8, 5:33 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
533 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL RIVERTON 39.85N 89.54W
04/08/2020 M1.50 INCH SANGAMON IL TRAINED SPOTTER
&&
BARNESLocal storm report, Apr 8, 5:39 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
539 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL AVON 40.66N 90.44W
04/08/2020 M0.75 INCH FULTON IL EMERGENCY MNGR
0359 PM HAIL GALESBURG 40.95N 90.38W
04/08/2020 M1.00 INCH KNOX IL MESONET
0515 PM TSTM WND DMG 1 N LINCOLN 40.17N 89.37W
04/08/2020 LOGAN IL EMERGENCY MNGR
TWO TRACTOR TRAILERS OVERTURNED ON I-55 NORTH OF LINCOLN.
ONE AT MILE MARKER 123 AND ANOTHER NEAR MILE MARKER 119.
0520 PM TSTM WND GST LINCOLN 40.15N 89.37W
04/08/2020 E60.00 MPH LOGAN IL NWS EMPLOYEE
0520 PM HAIL SHERMAN 39.89N 89.61W
04/08/2020 M0.75 INCH SANGAMON IL TRAINED SPOTTER
0523 PM HAIL SHERMAN 39.89N 89.61W
04/08/2020 M1.25 INCH SANGAMON IL TRAINED SPOTTER
0528 PM HAIL DAWSON 40.95N 90.10W
04/08/2020 M0.88 INCH KNOX IL LAW ENFORCEMENT
0530 PM HAIL CHILLICOTHE 40.92N 89.50W
04/08/2020 M0.75 INCH PEORIA IL TRAINED SPOTTER
0532 PM HAIL RIVERTON 39.85N 89.54W
04/08/2020 M1.50 INCH SANGAMON IL TRAINED SPOTTER
&&
BARNESThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 10:48 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 24 min |
| Apr 8, 3:53 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 52 min |
| Apr 8, 4:02 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 43 min |
| Apr 8, 4:08 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 30 min |
| Apr 8, 4:34 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Morgan, Sangamon | 41 min |
| Apr 8, 4:40 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Menard, Tazewell | 50 min |
| Apr 8, 5:07 PM CDT | Special Weather Statement | ILX | McLean | 38 min |
| Apr 8, 5:10 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Menard, Sangamon | 50 min |
| Apr 8, 5:16 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Menard, Piatt | 44 min |
| Apr 8, 5:27 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 33 min |
| Apr 8, 5:29 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Sangamon, Scott | 31 min |
| Apr 8, 6:08 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 52 min |
| Apr 8, 6:33 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Coles, Crawford, Cumberland, Douglas and 5 more | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.